Wyoming, 2013

High Wind in Wyoming, November 8, 2013

November 8, 2013 · NWS CYS · 19 events in 6 counties and zones

Strong winds aloft and large pressure gradient generated an extended period of high winds throughout portions of southeast Wyoming. West winds gusts to 80 mph were measured in the wind prone locations.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Strong winds aloft and large pressure gradient generated an extended period of high winds throughout portions of southeast Wyoming. West winds gusts to 80 mph were measured in the wind prone locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 8, 5:53 AM MST, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 8, 5:53 AM MST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
553 AM MST FRI NOV 8 2013

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 330 AM MST FRI NOV 8 2013

FORECAST CHALLENGES CONTINUE TO DEAL WITH WINDS TODAY AND WIND
HEADLINES. DEFINITELY NOT AN EASY FORECAST TO SAY THE LEAST.

CURRENTLY...SURFACE LOW TRACKING ACROSS NORTHERN MONTANA/SOUTHERN
ALBERTA PROVINCE THIS MORNING LOOKS TO BE A LITTLE NORTH THAN
PREVIOUSLY FORECAST 24 HOURS AGO. TRAILING COLD FRONT FROM KHVR
MONTANA...TO EASTERN IDAHO...WESTWARD INTO NORTHERN CALIFORNIA AT
06Z THIS EVENING. GETTING PRETTY GOOD 3 HOURLY PRESSURE FALLS
AHEAD OF THE FRONT WITH 2.4MBS AT KJAC...3.0MBS AT KRIW AND 2.9MBS
AT KWRL. HAVE A 12MB PRESSURE GRADIENT CURRENTLY BETWEEN CRAIG
COLORADO AND CASPER THIS MORNING. WINDS HAVE BEEN ON THE INCREASE
AS A RESPONSE OUT NEAR ARLINGTON AND RAWLINS. CURRENTLY SEEING
GUSTS TO 40MPH AT RAWLINS AND GUSTS TO 53 MPH OUT NEAR ARLINGTON.
CASPER HAS BEEN AS HIGH AS 42 MPH ON THEIR GUSTS.

LATEST GFS AND NAM 700MB WIND FORECASTS FOR 12Z SHOW WINDS
INCREASING FROM 50KTS AT 06Z TO 65KTS AT 12Z TO 18Z. AM NOT
PLANNING ANY CHANGES TO THE WIND HIGHLIGHTS AT THIS TIME BECAUSE
OF THIS WIND INCREASE. LATEST WRKHGT FORECAST SHOWING A SPIKE IN
CAG TO CPR 850/700MB HEIGHT GRADIENTS AS WELL FROM 54MTRS/50MTRS
RESPECTIVELY AT 06Z TO 69/64MTRS RESPECTIVELY AT 12Z AND 18Z.

BOTH THE NAM AND GFS TIME/HEIGHT FORECAST SHOWING STRONG WINDS
RIGHT OFF THE SURFACE THIS MORNING AFTER 12Z WITH SOME
DIFFERENCES. THE GFS HAS THE STRONG WINDS EARLY THIS MORNING...12
TO 18Z...THE NAM MORE SO THIS AFTERNOON...18 TO 00Z.

TWO AREAS OF CONCERN THAT MAY HINDER STRONG WINDS. FIRST WOULD BE
CLOUD COVERAGE. THOUGH NOT A LOT OF CLOUDS RIGHT NOW...THERE IS
QUITE A BIT OUT BY THE FRONT. THIS COULD LIMIT MIXING LATER THIS
MORNING AND AFTERNOON. MODEL SOUNDINGS SHOW WE SHOULD MIX UP TO
700MB OR A LITTLE HIGHER. THAT WOULD EASILY GET US IN THE 55-60KTS
BEING FORECAST BY BOTH THE GFS AND NAM. BUT IF THE CLOUD COVER
KEEPS US FROM HEATING...THEN WE WOULD NOT MIX AS HIGH. SECOND AREA
OF CONCERN IS THAT THE PRESSURE RISES BEHIND THE FRONT ARE NOT ALL
THAT HIGH ON THE GFS. GFS SHOWING 2-3MB/6HR BEHIND THE FRONT. THIS
MAY BE THE CASE WHERE OUR STRONGEST WINDS WILL OCCUR AHEAD OF THE
FRONT. THINK ITS PRUDENT JUST TO LET THE WIND EVENT TAKE SHAPE
AND SEE WHAT PANS OUT THIS MORNING.

THERE IS SOME CONCERN FOR CONVERSE COUNTY THIS MORNING AS GREATEST
DOWNWARD MOTIONS FORECAST ON THE GFS OCCUR OVER CONVERSE AND
NIOBRARA COUNTIES AFTER 12Z. MAY SEE A SHORT FUSED WIND WARNING
FOR UP THERE...WILL HAVE TO SEE HOW THAT PANS OUT. 700MB WINDS
BEGIN TO EASE SOME AFTER 00Z ON THE GFS...BACK DOWN TO 50KTS BY
THAT TIME...SO TIMING LOOKS GOOD ON HEADLINE ENDING TIME.

WINDS SHIFT NORTHEASTERLY BEHIND THE FRONT THIS EVENING OUT ACROSS
THE PANHANDLE UP TO THE EAST SLOPES OF THE LARAMIE RANGE WITH A
SURFACE HIGH TRACKING ACROSS NORTHEASTERN WYOMING AT THAT TIME.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY NIGHT)

ISSUED AT 241 AM MST FRI NOV 8 2013

TRANQUIL WEATHER EXPECTED THROUGH MUCH OF THE EXTENDED
PERIOD WITH NEAR ZONAL FLOW VEERING INTO THE NORTHWEST ON MONDAY
AHEAD OF A CANADIAN COLD FRONT. MODELS ARE IN BETTER AGREEMENT
WITH THIS FRONT...WITH THE 00Z ECMWF TRENDING TOWARDS THE GEM AND
GFS SOLUTIONS. MODELS SHOW THE FRONT DIGGING SOUTHWARD ACROSS THE
NORTHERN AND CENTRAL HIGH PLAINS...INTO FAR EASTERN WYOMING AND
WESTERN NEBRASKA BY EARLY MONDAY MORNING. THE LATEST NAM SOLUTIONS
IS SIMILAR TO THE ECMWF AND GFS...SO STARTED LOWERING MAX
TEMPERATURES ON MONDAY AND TUESDAY...MAINLY ACROSS FAR EASTERN
WYOMING AND WESTERN NEBRASKA WITH HIGHS POSSIBLY REMAINING IN THE
30S. THE DEPTH OF THE COLD AIR APPEARS TO BE PRETTY SHALLOW...SO
THE WEATHER WEST OF THE LARAMIE RANGE SHOULD NOT BE GREATLY
INFLUENCED BY THIS FRONT. SOME LIGHT RAIN/SNOW SHOWERS ARE
POSSIBLE DURING FROPA MONDAY THROUGH TUESDAY MORNING...BUT
SIGNIFICANT PRECIP IS NOT EXPECTED AT THIS TIME.

THIS FRONT WILL QUICKLY SLIDE EASTWARD BY THE MIDDLE OF NEXT
WEEK. HOWEVER...ANOTHER PROGRESSIVE TROUGH WILL QUICKLY MOVE INTO
THE NORTHERN ROCKYS BY WEDNESDAY AND POSSIBLY THURSDAY AS THE
POLAR JET BECOMES MUCH MORE ACTIVE BY LATE NEXT WEEK ACROSS THE
PACIFIC. INCREASED POP BETWEEN 20 TO 30 PERCENT OVER THE HIGH
PLAINS AND HIGH VALLEYS WITH 30 TO 45 PERCENT ACROSS THE MOUNTAINS

&&

.AVIATION...(FOR THE 12Z TAFS)

ISSUED AT 545 AM MST FRI NOV 8 2013

STRONG GUSTY WINDS WILL BE THE PRIMARY CONCERN OVER THE NEXT 24
HOURS...AS VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. EXPECT
WINDS TO REMAIN CONSISTENTLY BREEZY AT KRWL WITH GUSTS UP TO 40
KNOTS. OTHERWISE...WILL SEE WINDS BEGIN TO INCREASE AT KLAR AND KCYS
AROUND 12Z...PEAKING AFTER 15Z WITH GUSTS OF 35 TO 45 KNOTS
POSSIBLE. WINDS AT WESTERN NEBRASKA PANHANDLE TERMINALS WILL NOT
RESPOND UNTIL AFTER 18Z WITH GUSTS TO AROUND 30 KNOTS POSSIBLE.

&&

.FIRE WEATHER...
ISSUED AT 330 AM MST FRI NOV 8 2013

STRONG WINDS STILL EXPECTED THROUGH THE DAY TODAY ACROSS SOUTHEAST
WYOMING AS SURFACE LOW PRESSURE TRACKS ACROSS MONTANA. WINDS LOOK
TO WEAKEN AND SHIFT TO THE NORTHEAST...EAST OF THE LARAMIE RANGE
TONIGHT INTO SATURDAY AS HIGH PRESSURE TRACKS INTO NORTHEASTERN
WYOMING BEHIND THE LOW. AFTERNOON HUMIDITIES THIS AFTERNOON WILL
PRECLUDE ANY FIRE WEATHER HEADLINES WITH MID 20S AND LOW 30S
EXPECTED AREA WIDE. NEXT CHANCE FOR ANY PRECIPITATION LOOKS TO BE
POSSIBLY MONDAY NIGHT AS A BACKDOOR FRONTAL SYSTEM MOVES INTO THE
NORTHERN NEBRASKA PANHANDLE AND LAYS UP AGAINST THE EAST SLOPES OF
THE LARAMIE RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...HIGH WIND WARNING UNTIL 7 PM MST THIS EVENING FOR WYZ106-110-116-
     117.

     HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 7 PM MST THIS
     EVENING FOR WYZ105-107-115.

NE...NONE.
&&

SHORT TERM...CLAYCOMB
LONG TERM...TJT
AVIATION...TJT
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Nov 8, 4:13 AM MST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
413 AM MST FRI NOV 8 2013

WYZ101>119-091115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
413 AM MST FRI NOV 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WESTERLY WINDS WILL BECOME STRONG THIS MORNING ACROSS MOST OF
SOUTHEAST WYOMING AND CONTINUE THROUGH THE AFTERNOON. HIGH WIND
WARNINGS REMAIN IN EFFECT FOR THE LARAMIE VALLEY...PLATTE
COUNTY...SOUTHERN LARAMIE RANGE AND SNOWY RANGE FOOTHILL INTO THIS
EVENING. GUSTS TO 65 MPH ARE EXPECTED IN THESE AREAS.
ELSEWHERE...GUSTS BETWEEN 45 TO 55 MPH WILL BE POSSIBLE. THE WINDS
WILL BEGIN TO WEAKEN BY EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-091115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
413 AM MST FRI NOV 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL INCREASE FRIDAY MORNING AS A PACIFIC COLD FRONT
MOVES ACROSS THE AREA. GUSTS UP TO 45 MPH WILL BE POSSIBLE OVER
PORTIONS OF THE PANHANDLE THROUGH THE AFTERNOON BEFORE WINDS BEGIN
TO DECREASE BY SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Local storm report, Nov 8, 2:56 AM MST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
256 AM MST FRI NOV 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     NON-TSTM WND GST 8 WNW I-80 EXIT 297     41.44N 105.96W
11/08/2013  M62 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            QUEALY DOME WYDOT SITE NEAR LARAMIE. SUSTAINED WINDS 47
            MPH AND HAVE BEEN SUSTAINED ABOVE 40 MPH FOR PAST HOUR.

&&

GCLAYCOM
Local storm report, Nov 8, 3:23 AM MST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
323 AM MST FRI NOV 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
11/08/2013  M54.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED AT 39 MPH.

0211 AM     NON-TSTM WND GST 11 ESE ARLINGTON        41.53N 106.01W
11/08/2013  M55.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL WYDOT SITE. SUSTAINED WINDS AT 35 MPH.

0221 AM     NON-TSTM WND GST 13 NE CENTENNIAL        41.43N 105.93W
11/08/2013  M62.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            QUEALY DOME WYDOT SITE NEAR CENTENNIAL. SUSTAINED WINDS
            47 MPH AND HAVE BEEN SUSTAINED ABOVE 40 MPH FOR PAST
            HOUR.

&&

GCLAYCOM
Local storm report, Nov 8, 6:18 AM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 AM MST FRI NOV 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.25W
11/08/2013  M50.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            FOOTE CREEK WYDOT SITE. SUSTAINED AT 38 MPH.

0341 AM     NON-TSTM WND GST 3 NW ELK MOUNTAIN       41.72N 106.45W
11/08/2013  M57.00 MPH       CARBON             WY   AWOS

            ELK MOUNTAIN AWOS SITE. SUSTAINED AT 34 MPH.

0501 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
11/08/2013  M50.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED AT 34 MPH.

0531 AM     NON-TSTM WND GST 15 NNE CENTENNIAL       41.50N 106.00W
11/08/2013  M57.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL WYDOT SITE. SUSTAINED AT 32 MPH.

&&

HAMMER
Local storm report, Nov 8, 6:39 AM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 AM MST FRI NOV 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
11/08/2013  M51.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED AT 34 MPH.

0601 AM     NON-TSTM WND GST 9 WNW ELK MOUNTAIN      41.74N 106.57W
11/08/2013  M50.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            MILE MARKER 249 WYDOT SITE. SUSTAINED AT 35 MPH.

0611 AM     NON-TSTM WND GST 15 NNE CENTENNIAL       41.50N 106.00W
11/08/2013  M58.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL WYDOT SITE. SUSTAINED AT 37 MPH.

0611 AM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
11/08/2013  M64.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            QUEALY DOME WYDOT SITE. SUSTAINED AT 47 MPH.

&&

HAMMER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
November 8, 7:11 AM MST to 4:31 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge by Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 08/1021 MST.

High Wind, South Laramie Range Foothills

When
November 8, 8:15 AM MST to 9:45 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Emkay measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 08/0855 MST.

High Wind, North Snowy Range Foothills

When
November 8, 8:36 AM MST to 2:21 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 76 mph at 08/1146 MST.

High Wind, North Snowy Range Foothills

When
November 8, 9:06 AM MST to 5:56 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 08/1151 MST.

High Wind, East Platte County

When
November 8, 9:16 AM MST to 9:21 AM MST
Where
East Platte County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The WYDOT sensor at Coleman measured wind gusts of 58 mph.

High Wind, North Snowy Range Foothills

When
November 8, 9:21 AM MST to 1:26 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek by Arlington measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 08/1141 MST.

High Wind, North Snowy Range Foothills

When
November 8, 9:25 AM MST to 1:55 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound by Arlington measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 08/1035 MST.

High Wind, Laramie Valley

When
November 8, 9:30 AM MST to 3:00 PM MST
Where
Laramie Valley forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Mesonet
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The UPR sensor at Rock River measured wind gusts of 58 mph or greater, with a peak gust of 75 mph at 08/1130 MST.

High Wind, North Snowy Range Foothills

When
November 8, 9:30 AM MST to 3:55 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 08/1015 MST.

High Wind, South Laramie Range

When
November 8, 9:46 AM MST to 2:01 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Remount by Cheyenne measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 08/1346 MST.

High Wind, South Laramie Range

When
November 8, 9:51 AM MST to 4:21 PM MST
Where
South Laramie Range forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured wind gusts of 58 mph or higher, with a a peak gust of 76 mph at 08/1046 MST.

High Wind, South Laramie Range

When
November 8, 9:55 AM MST to 4:30 PM MST
Where
South Laramie Range forecast zone
Measured
69 kt (79 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Buford measured wind gusts of 58 mph or higher, with a peak gust of 79 mph at 08/1045 MST.

High Wind, North Snowy Range Foothills

When
November 8, 9:56 AM MST to 1:41 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at County Road 402 by Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 08/1016 MST.

High Wind, North Snowy Range Foothills

When
November 8, 10:01 AM MST to 11:06 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 08/1026 MST.

High Wind, South Laramie Range

When
November 8, 10:12 AM MST to 12:27 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 08/1102 MST.

High Wind, South Laramie Range

When
November 8, 10:25 AM MST to 1:45 PM MST
Where
South Laramie Range forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Dale Creek measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 08/1140 MST.

High Wind, Shirley Basin

When
November 8, 11:57 AM MST
Where
Shirley Basin forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

A APRSWXNET sensor at Medicine Bow measured a peak gust of 58 mph.

High Wind, South Laramie Range Foothills

When
November 8, 12:00 PM MST to 2:00 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Speer measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range Foothills

When
November 8, 1:30 PM MST to 1:35 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile post 353 measured wind gusts of 61 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476919, 476927, 476920, 476914, 476912, 476918, 476921, 476913, 476915, 476925, 476924, 476922, 476916, 476917, 476926, 476923, 476911, 476929, 476928.